Louisiana, 2015Flash Flooding in Louisiana, May 18, 2015
May 18, 2015 · NWS SHV · 24 events in 12 counties and zones
Excessive heavy rainfall was widespread across Northern Louisiana during the morning hours of May 18th. This convection developed from an upper level disturbance that moved into the region from Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $166,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive heavy rainfall was widespread across Northern Louisiana during the morning hours of May 18th. This convection developed from an upper level disturbance that moved into the region from Central Texas. Moisture was plentiful across the region as the upper level flow was from the southwest. This allowed the disturbance to tap moisture from not only the Eastern Pacific but also the Gulf of Mexico. These storms trained across the same general area resulting in some impressive rainfall totals. The end result was widespread flooding across much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 18, 3:04 AM CST, 56 minutes earlier.
Area forecast discussion, May 18, 3:04 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 AM CDT MON MAY 18 2015
.DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP OVER DEEP EAST TEXAS INTO
NORTHWEST LOUISIANA THIS MORNING ALONG A STALLED OUTFLOW BOUNDARY.
EXPECT BRIEF GUSTY WIND AND VERY HEAVY RAIN...BUT STORMS SHOULD
REMAIN BELOW SEVERE LIMITS. MAIN PROBLEM WILL BE FLASH FLOODING...
AS RAINFALL RATES EXPECTED TO REACH 2 INCHES AN HOUR DUE TO HIGH
PWS...COMBINED WITH TRAINING OF STORMS OVER THE STALLED BOUNDARY.
HAVE EXTENDED THE FFA THROUGH 00Z...AND ADDED SOME SOUTHERN ZONES
AS THE BOUNDARY SAGS SOUTH BY THE AFTERNOON. WILL ALSO CANCEL SOME
NORTHERN ZONES DUE TO THE SCATTERED NATURE OF EXPECTED CONVECTION
IN THIS AREA TODAY.
TONIGHT...RAINFALL SHOULD TAPER OFF WITH ONLY SCATTERED ACTIVITY
EXPECTED TUESDAY AS SLIGHT RIDGING DEVELOPS OVER THIS REGION. THEN
BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...ANOTHER SHORTWAVE
MOVING INTO THE RED RIVER VALLEY WILL BRING ANOTHER ROUND OF SHOWERS
AND TSTMS.
BY LATE WEEK...ANOTHER LOW WILL FOLLOW THE EARLY WEEK SYSTEM...MOVING
INTO CA BY FRIDAY. THIS SYSTEM WILL TRACK NE INTO THE NORTHERN PLAINS
BY EARLY NEXT WEEK. THIS WILL RESULT IN CONTINUED SW FLOW ALOFT
OVER THE REGION AND A PACIFIC MOISTURE FETCH THROUGH THE REMAINDER
OF THE SEVEN DAY FORECAST. TEMPERATURES THROUGHOUT THE PERIOD WILL
REMAIN FAIRLY CONSISTENT...WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS
IN THE 80S. MAIN INFLUENCE ON DAILY TEMPERATURES WILL CONTINUE BE
THE CLOUDS AND RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 69 85 70 / 80 30 30 30
MLU 81 68 85 70 / 80 30 40 30
DEQ 83 66 81 67 / 40 30 30 30
TXK 82 67 82 67 / 70 30 30 30
ELD 79 67 83 68 / 80 30 30 30
TYR 82 69 83 70 / 60 20 30 20
GGG 81 68 84 69 / 70 20 30 20
LFK 82 70 85 71 / 80 20 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ072-073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001>006-010>014-
017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ136>138-149>153-
165>167.
&&
14Hazardous weather outlook, May 18, 3:40 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CDT MON MAY 18 2015
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
440 AM CDT MON MAY 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND
TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-
181700-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
440 AM CDT MON MAY 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN
HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS
OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.
Flash Flood, De Soto
- When
- May 18, 4:00 AM CST to 4:45 AM CST
- Where
- De Soto County, 4.69 mi NE of Stonewall to 5.43 mi E of Stonewall
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.335, -93.773
Linwood Road was flooded and closed near Stonewall, Louisiana.
Flash Flood, Caddo
- When
- May 18, 4:00 AM CST to 4:45 AM CST
- Where
- Caddo County, 1.02 mi ENE of Keithville to 1.09 mi E of Keithville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.336, -93.814
Flooding was reported in streets and homes off of Keithville-Kingston Road and Domino Road.
Flash Flood, Caddo
- When
- May 18, 4:30 AM CST to 6:15 AM CST
- Where
- Caddo County, 0.69 mi N of Keithville to 0.71 mi W of Keithville Arpt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.340, -93.830
A car was stalled in high water along Hwy. 171 near the Keithville Middle School.
Flash Flood, Caddo
- When
- May 18, 4:30 AM CST to 6:15 AM CST
- Where
- Caddo County, 1.13 mi NNW of Staples to 1.83 mi NW of Keithville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.385, -93.828
Colquitt road was flooded and closed in the southwest side of Shreveport and in the Keithville community.
Flash Flood, Caddo
- When
- May 18, 4:50 AM CST to 6:15 AM CST
- Where
- Caddo County, 1.68 mi NNE of Forbing to 2.08 mi SSW of Dixie Gardens
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 32.423, -93.722
Street flooding was reported throughout much of University Terrace Subdivision in the Southeast side of Shreveport.
Flash Flood, Caddo
- When
- May 18, 5:00 AM CST to 6:15 AM CST
- Where
- Caddo County, 0.92 mi SW of (Shv)shreveport Rgnl to 0.77 mi SSW of (Shv)shreveport Rgnl
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 32.440, -93.840
The entrance ramp from West 70th street onto Hwy. 3132 west near the National Weather Service in Shreveport was flooded and closed.
Flash Flood, Lincoln
- When
- May 18, 5:10 AM CST to 10:00 AM CST
- Where
- Lincoln County, 5.07 mi NNE of Simsboro to 2.88 mi SSW of Grambling
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.597, -92.744
Sheriff's Office reported widespread flooding resulting in several closed roads throughout Lincoln Parish.
Flash Flood, Lincoln
- When
- May 18, 5:14 AM CST to 10:00 AM CST
- Where
- Lincoln County, 1.04 mi SSE of Vienna to 1.04 mi E of Vienna
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.567, -92.640
High water resulted in the closure of Frazier Road on the north side of Ruston, Louisiana.
Flash Flood, Caldwell
- When
- May 18, 5:20 AM CST to 3:30 PM CST
- Where
- Caldwell County, 2 mi N of Blankston to 2.8 mi SW of Blankston
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 32.279, -92.136
Flooding was reported on Cory Road near Hwy. 165 north of Columbia, Louisiana.
Flash Flood, Caddo
- When
- May 18, 5:30 AM CST to 6:15 AM CST
- Where
- Caddo County, 1.17 mi S of La Rosen to 1.18 mi S of La Rosen
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 32.383, -93.798
High water was reported off Williamson Way on one of the side streets in far south Shreveport.
Flash Flood, Ouachita
- When
- May 18, 5:40 AM CST to 10:00 AM CST
- Where
- Ouachita County, 1.88 mi WNW of Wilds to 1.93 mi WNW of Wilds
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 32.440, -92.210
The Sunshine Estates Mobile Home Park was flooded southwest of Monroe, Louisiana.
Flash Flood, Lincoln
- When
- May 18, 6:33 AM CST to 10:00 AM CST
- Where
- Lincoln County, 1.06 mi SE of Vienna to 1.16 mi SE of Vienna
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.571, -92.635
High and swift water across Little River Road north of Ruston, Louisiana swept a vehicle off the roadway into Colvin Creek. The vehicle was occupied by an adult and 2 children. One of the children drowned while the other child and the adult were injured but survived.
Flash Flood, Ouachita
- When
- May 18, 7:00 AM CST to 10:00 AM CST
- Where
- Ouachita County, 2.67 mi WNW of Wilds to 2.44 mi WNW of Wilds
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 32.444, -92.223
Flooding was reported at the intersection of Hwy. 3033 and Tidwell Road.
Flash Flood, Webster
- When
- May 18, 7:30 AM CST to 9:00 AM CST
- Where
- Webster County, 3.2 mi N of Nine Forks to 3.22 mi N of Nine Forks
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 32.626, -93.205
Flooding was reported on Fuller Cemetery Road off of Old Arcadia Road.
Flash Flood, Red River
- When
- May 18, 8:40 AM CST to 9:15 AM CST
- Where
- Red River County, 0.83 mi SSE of Gahagan to 3.52 mi WSW of Hanna
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.039, -93.394
A culvert was washed out at Brushy Creek Road and 507. Several other parish roads were flooded and closed as well.
Flash Flood, Caldwell
- When
- May 18, 8:45 AM CST to 3:30 PM CST
- Where
- Caldwell County, 0.18 mi SW of Clarks to 1.31 mi SE of Vixen
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.028, -92.152
Widespread flooding was reported across all of Caldwell Parish.
Flash Flood, Winn
- When
- May 18, 8:55 AM CST to 12:15 PM CST
- Where
- Winn County, 5.13 mi N of Atlanta to 3.62 mi NNE of Calvin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.874, -92.755
Water was reported on Hwy. 167 near Winnfield, Hwy. 126 near the Winn and Natchitoches Parish line and on many secondary roads across the parish.
Flash Flood, Grant
- When
- May 18, 10:30 AM CST to 2:15 PM CST
- Where
- Grant County, Dry Prong to 1.32 mi NE of Antonia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.580, -92.530
Multiple roads across the parish were flooded and closed.
Flash Flood, Natchitoches
- When
- May 18, 11:30 AM CST to 2:15 PM CST
- Where
- Natchitoches County, 2 mi N of Marthaville to 3.04 mi S of Ajax
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.759, -93.400
Highway 487 north of Marthaville was flooded and closed.
Flash Flood, Natchitoches
- When
- May 18, 11:30 AM CST to 2:15 PM CST
- Where
- Natchitoches County, 0.59 mi E of Campti to 2.74 mi SE of Luella
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.900, -93.110
Numerous roads were flooded and closed all throughout Natchitoches Parish.
Flash Flood, La Salle
- When
- May 18, 11:49 AM CST to 2:15 PM CST
- Where
- La Salle County, 1.65 mi SW of Trout to 0.6 mi WNW of Trout
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.683, -92.200
Water was over McCann Road in the Trout community.
Flash Flood, Winn
- When
- May 18, 12:00 PM CST to 12:15 PM CST
- Where
- Winn County, 0.54 mi SSW of Sikes to 3.46 mi ENE of New Hope
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.073, -92.504
Water was covering several secondary roadways in the northern portion of the parish.
Flash Flood, Sabine
- When
- May 18, 12:02 PM CST to 2:15 PM CST
- Where
- Sabine County, Converse to 3.47 mi E of Converse
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.780, -93.700
Highway 171 north and south of Converse was closed to one lane due to flash flooding.
Flash Flood, Grant
- When
- May 18, 2:08 PM CST to 2:15 PM CST
- Where
- Grant County, Dry Prong to 1.67 mi ENE of Antonia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.580, -92.530
Some secondary roadways remained closed from excessive heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, May 18 to 20, 20151 death · $1.0 million · 1.75 in hail · 25 events
- Flash Flooding and Hail in Texas, May 18, 20151 death · $20,000 · 0.88 in hail · 6 events
- Flash Flooding and Flooding in Maryland, May 18 to 19, 20151 death · $15,000 · 6 events
- Tornadoes and Flash Flooding in Texas, May 18 to 20, 2015$2.0 million · EF1 · 36 events
- Damaging Winds in New York, May 18, 2015$135,000 · 52 kt wind · 9 events
- Flash Flooding in New York, May 18, 2015$50,000 · 3 events
- Tornadoes and Flash Flood in Texas, May 18 to 19, 2015$15,000 · EF0 · 21 events
- Hail and Damaging Wind in New York, May 18, 2015$30,000 · 1 in hail · 2 events
- Frost and Freeze in Minnesota, May 18 to 19, 201524 events
- Flash Flooding and Lightning Strike in Texas, May 18, 20151 injured · 13 events
- Frost and Freeze in North Dakota, May 18 to 19, 201518 events
- Hail and Damaging Winds in New Mexico, May 18 to 19, 2015$2,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567141, 567142, 567139, 567140, 567143, 567149, 567144, 567145, 567146, 567147, 567148, 567153, 567154, 567155, 567162, 567164, 567168, 567170, 567173, 567175, 567177, 567179, 567178, 567182.